Discussions By Condition: Medical Stories

Could my new makeup be causing my symptoms?

Posted In: Medical Stories 0 Replies
  • Posted By: aloe__vera
  • July 31, 2008
  • 11:31 PM

Recently I have been feeling very uncomfortable and breathless; I cannot draw a 'satisfying' bretah. Theproblem is particularly pronounced after mild excercise eg. walking up stairs although I am sitting here now after a sedentary evening struggling to draw breath, too.

My thoughts were that this might be attributable to:

* humidity and heat. It has suddenly become very hot and the air is rather close

* smoking. I gave up two years ago but perhaps it could be linked?

* diet. I am not overweight but since not long ago have been trying to lose weight, and am eating a little less meat. perhaps anaemia?

* silica dust. This one worries me most. I have just started using a new make up setting powder. its texture is extremely fine and when I apply it i feel some entering my nose; it is very, very light and 'clouds' around my face. I have just read that the only ingredient in this powder is silica, which I have just read to be quite dangerous to the respiratory system. Would they really make make up with silica in a dangerous form?? Surely not but the time I started using this powder also coincides with the breathlessness. This is the stuff:


Of course i will see my GP when I have time whihc will be in the next fortnight, in the mean time I was wondering if anyone had any thoughts? It is quite a nuisance; it is preventing me from sleeping!

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?